Ask an expert
Question

22 Jul 2010

medication
Hi Doc,

I have been put on deparoc 20mg daily for depression and on tegretol 200 tabs by my doc.

I drink one of each every night before i go to sleep, I am on these meds for a week now and i am so sleepy and my stomach is burning like when one is hungry even after eating

is it possible that is can be one of these meds or both of them in conjunction.

is there anything i can take for this unusual tiredness?

thank you
Answer 272 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Presumably if tegretol is being used, someone has made a properly expert diagnosis of Bipolar Disorder ? ( One wouldn't generally use Tegretol in pure depression ). And it seems likely that its the tegretol causing the unpleasant side-effects you describe. I do hope this combination has been prescribed by a specialist psychiatrist after the psychiatrist's diagnosis. If so, discuss this with the shrink, who may want to revise the medication. If not, then ask to be very promptly referred to a psychiatrist for a re-assessment and a reconsideration of the treatment plan
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.